Alert archive / Oklahoma / River Flood Advisories in 2012

River Flood Advisory 2, NWS Tulsa, OK

March 20, 2012Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Mar 20, 2012, 8:38 AM CDT for Cherokee County, Delaware County, Oklahoma. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2012, 8:38 AM CDT (13:38 UTC)
Expired
Mar 21, 2012, 6:35 AM CDT
In force
22 hr
Issued by
NWS Tulsa, OK

Counties Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint Creek (OK) near Kansas (KNSO2). The gauge peaked at 7.91 ft at Mar 20, 2012, 3:00 PM CDT.

actionminormoderate51003/2003/2103/22
Action stage
8 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WGUS84 KTSA 201339
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
838 AM CDT TUE MAR 20 2012

...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD ADVISORY 
FOR THE FOLLOWING RIVERS IN OKLAHOMA...

  FLINT CREEK NEAR KANSAS AFFECTING CHEROKEE AND DELAWARE COUNTIES 

OKC021-041-202138-
/O.NEW.KTSA.FL.Y.0002.120320T1338Z-120322T0000Z/
/KNSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
838 AM CDT TUE MAR 20 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD ADVISORY FOR
  THE FLINT CREEK NEAR KANSAS.
* AT  830 AM TUESDAY THE STAGE WAS 7.1 FEET.
* ACTION STAGE IS 8.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 9.9 FEET BY THIS EVENING...
  WHICH IS BELOW FLOOD STAGE. IF MORE RAIN THAN EXPECTED
  OCCURS...THERE WILL BE THE POTENTIAL FOR FLINT CREEK NEAR KANSAS 
  TO EXCEED FLOOD STAGE. THEREFORE...REMAIN ALERT FOR ANY POSSIBLE
  FLOOD WARNINGS.
* IMPACT...AT 11.0 FEET...MINOR FLOODING OCCURS FROM FIDLERS BEND TO 
  CHEWEY BRIDGE.  PERMANENT CAMPGROUNDS AND FARMLANDS ARE AFFECTED.  
  TURBULENCE MAKES THE RIVER UNSAFE FOR FLOATING.

$$
2 follow-up statements
477 
WGUS84 KTSA 201928
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
228 PM CDT TUE MAR 20 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...

  FLINT CREEK NEAR KANSAS AFFECTING CHEROKEE AND DELAWARE COUNTIES 
 
OKC021-041-210328-
/O.CON.KTSA.FL.Y.0002.000000T0000Z-120322T0000Z/
/KNSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
228 PM CDT TUE MAR 20 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE FLINT CREEK NEAR KANSAS
* UNTIL WEDNESDAY EVENING...OR UNTIL THE ADVISORY IS CANCELLED.
* AT  130 PM TUESDAY THE STAGE WAS 7.8 FEET.
* ACTION STAGE IS 8.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 8.3 FEET BY THIS EVENING...
  WHICH IS BELOW FLOOD STAGE.
* IMPACT...AT 8 FEET...FLINT CREEK THREATENS INDIVIDUAL CAMPSITES AND 
  BECOMES DANGEROUS FOR RECREATIONAL FLOATING.

$$
520 
WGUS84 KTSA 211135
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
635 AM CDT WED MAR 21 2012

...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  FLINT CREEK NEAR KANSAS AFFECTING CHEROKEE AND DELAWARE COUNTIES
 
OKC021-041-211205-
/O.CAN.KTSA.FL.Y.0002.000000T0000Z-120322T0000Z/
/KNSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
635 AM CDT WED MAR 21 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE FLINT CREEK NEAR KANSAS.
* AT  530 AM WEDNESDAY THE STAGE WAS 7.6 FEET.
* ACTION STAGE IS 8.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.9 FEET AND WILL
  CONTINUE FALLING.


$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 20, 6:11 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Mar 20, 6:11 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
611 AM CDT TUE MAR 20 2012

.DISCUSSION...
MVFR CIGS AND VSBYS TO DOMINATE THE BULK OF THE TAF PERIOD IN
RAIN AND THUNDER. SOME IMPROVEMENT RESULTING IN VFR CONDITIONS MAY
OCCUR TOWARDS 06Z ACROSS THE OKLAHOMA TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 359 AM CDT TUE MAR 20 2012/

DISCUSSION...
SIGNIFICANT FLOOD EVENT ONGOING THIS MORNING AS AREAS OF RAIN
WITH EMBEDDED THUNDERSTORMS CONTINUE TO SPREAD INTO EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS. UPPER LOW CURRENTLY OVER FAR WEST
TEXAS WILL CONTINUE TO SLOWLY MOVE EAST...BECOMING MORE CUTOFF
WITH TIME. IN RESPONSE...SURFACE LOW PRESSURE IS EXPECTED TO
DEVELOP OVER SOUTHEAST OKLAHOMA THIS MORNING. AS SURFACE LOW
BEGINS TO LIFT NORTH...FRONTAL BOUNDARY WILL SHARPEN AND PROVIDE
THE FOCUS FOR ANOTHER ROUND OF SHOWERS/THUNDERSTORMS ACROSS
EASTERN OKLAHOMA/NORTHWEST ARKANSAS. ANY STORMS ALONG/EAST OF THE
BOUNDARY THIS AFTERNOON HAVE THE POTENTIAL TO BE SEVERE WITH
DAMAGING WINDS. COULD ALSO SEE A LIMITED TORNADO THREAT ALONG/EAST
OF MESO LOW TRACK...DEPENDING ON HOW MUCH SURFACE INSTABILITY
DEVELOPS. AN ADDITIONAL 3 TO 4 INCHES OF PRECIPITATION WILL BE
POSSIBLE THROUGH TONIGHT...CREATING POTENTIALLY DANGEROUS FLOODING
CONDITIONS. BOUNDARY SHOULD BEGIN TO SHIFT EAST TONIGHT WITH THE
HEAVIER RAINFALL ENDING.

MUCH OF THE AREA WILL LIKELY BECOME DRY SLOTTED ON WEDNESDAY AS
UPPER LOW PIVOTS DIRECTLY OVER OKLAHOMA. BETTER THUNDERSTORM
CHANCES WILL LIKELY OCCUR ON THURSDAY AS LOW LEVEL MOISTURE
INCREASES MODESTLY. STEEP LAPSE RATES IN ASSOCIATION WITH COLD
CORE LOW COULD PROVIDE ENOUGH INSTABILITY FOR A FEW HAIL PRODUCING
STORMS.

REMAINDER OF THE FORECAST STAYED CLOSE TO THE GFS...WHICH IS IN
GOOD AGREEMENT WITH THE ECMWF SOLUTION. UPPER LOW WILL LIFT
NORTHEAST TOWARDS THE GREAT LAKES REGION WITH A WARMING TREND INTO
THE WEEKEND.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
     OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...99
LONG TERM....99
Hazardous weather outlook, Mar 20, 5:08 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT TUE MAR 20 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 AM CDT TUE MAR 20 2012

...DANGEROUS AND POTENTIALLY LIFE THREATENING FLOODING EXPECTED
   INTO WEDNESDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...TODAY.

FLASH FLOOD.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD SHOWER AND THUNDERSTORMS WILL CONTINUES TODAY AND
TONIGHT AHEAD OF A VERY LARGE...SLOW MOVING UPPER LEVEL STORM
SYSTEM. MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS HAVE
ALREADY SEEN 2 TO 4 INCH AMOUNTS OVER THE LAST 12 HOURS OR SO. AS
THE UPPER LEVEL SYSTEM SLOWLY DIVES SOUTHEAST INTO TEXAS
TODAY...THE HEAVIEST RAINFALL AXIS IS EXPECTED TO GRADUALLY SHIFT
EAST...WITH THE MOST THE MOST SIGNIFICANT TOTALS TODAY AND TONIGHT
EXPECTED ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ADDITIONAL 3 TO 5 INCHES ARE EXPCTED IN THESE AREAS...WITH
LOCALIZED AMOUNTS OF 10 TO 12 INCHES POSSIBLE. DEPSITE LESS RAIN
AMOUNTS EXPECTED ACROSS A LARGE PORTION OF EASTERN OKLAHOMA TODAY
AND TONIGHT...RIVER FLOODING AND RUNOFF WILL BE ONGOING IN THESE
AREAS AND WILL STILL CREATE FLOODING PROBLEMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION
STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

EMERGENCY MANAGEMENT...FIRST RESPONDERS...AND OTHER INTERESTED
PARTIES SHOULD PREPARE FOR DANGEROUS AND POTENTIALLY LIFE
THREATENING FLOODING TODAY AND TONIGHT. SWIFT WATER RESCUES MAY BE
NECESSARY AS ROADS BECOME IMPASSABLE DUE TO THE HIGH WATER. IN
ADDITION...NUMEROUS MAIN-STEM RIVERS ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS COULD EXPERIENCE MODERATE TO MAJOR FLOODING BY
MID WEEK. PERSONS SHOULD CONSIDER CANCELLING ANY OUTDOOR CAMPING
ACTIVITIES THROUGH AT LEAST WEDNESDAY DUE TO THE EXCESSIVE
RAINFALL...ESPECIALLY IN ANY FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE SLOW MOVING UPPER LEVEL STORM SYSTEM WILL FINALLY BEGIN TO
LIFT NORTHEAST...HOWEVER AREAL AND RIVER FLOODING FLOODING WILL
LIKELY BE ONGOING AS THE RAIN AMOUNTS BEGIN TO TAPER OFF...ESPECIALLY
ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AS THE CENTER
OF THE LOW DRIFTS SLOWLY NORTHEAST THROUGH FRIDAY...VERY COLD TEMPERATURES
ALOFT ASSOCIATED WITH THE CENTER OF THE LOW WILL RESULT IN
ADDITIONAL RAIN AND THUNDERSTORM CHANCES WEDNESDAY THROUGH EARLY
FRIDAY. WHILE LOWER RAINFALL AMOUNTS ASSOCIATED WITH THE COLD CORE
ACTIVITY ARE ANTICIPATED...MAINSTEM RIVER FLOODING WILL LIKELY
PERSIST FOR AT LEAST THE NEXT SEVERAL DAYS.

UPPER LEVEL RIDGING WILL BEGING TO TAKE HOLD OVER THE SOUTHERN
PLAINS THIS WEEKEND WHERE MILD...AND MORE IMPORTANTLY DRY WEATHER
WILL PREVAIL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Mar 20, 6:54 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
654 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      HAILEYVILLE             34.85N 95.58W
03/20/2012                   PITTSBURG          OK   COUNTY OFFICIAL

            HIGHWAY 63 GOING WEST OUT OF HAILEYVILLE CLOSED DUE TO
            HIGH WATER

0645 AM     FLASH FLOOD      MCALESTER               34.93N 95.77W
03/20/2012                   PITTSBURG          OK   COUNTY OFFICIAL

            HIGHWAY 31 GOING WEST OUT OF MCALESTER STILL CLOSED DUE
            TO HIGH WATER.

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:10 PM CDTFlash Flood WarningTSAHaskell, Latimer, Pittsburg6 hr
Mar 19, 7:16 PM CDTTornado WarningTSAHaskell, Muskogee29 min
Mar 19, 7:37 PM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Okmulgee, Pittsburg23 min
Mar 19, 7:48 PM CDTSevere Thunderstorm WarningTSACherokee, Haskell, Muskogee, Sequoyah42 min
Mar 19, 7:56 PM CDTTornado WarningTSACherokee, Haskell, Muskogee, Sequoyah34 min
Mar 19, 8:03 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pittsburg, Pushmataha43 min
Mar 19, 8:21 PM CDTRiver Flood WarningTSAChoctaw25 hr
Mar 19, 8:23 PM CDTRiver Flood WarningTSAPushmataha56 hr
Mar 19, 8:29 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Muskogee, Pittsburg, Pushmataha61 min
Mar 19, 8:32 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah28 min
Mar 19, 8:34 PM CDTFlash Flood WarningTSAAdair, Cherokee, Haskell, Muskogee, Sequoyah6 hr
Mar 19, 8:51 PM CDTTornado WarningTSAAdair, Cherokee, Sequoyah39 min
Mar 19, 9:04 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 2 more41 min
Mar 19, 9:24 PM CDTSpecial Weather StatementTSADelaware36 min
Mar 19, 9:33 PM CDTFlash Flood WarningTSAChoctaw, Latimer, LeFlore, Pushmataha6 hr
Mar 19, 9:41 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Haskell, LeFlore, Sequoyah6 hr
Mar 19, 9:44 PM CDTSevere Thunderstorm WarningTSAAdair, LeFlore, Sequoyah61 min
Mar 19, 10:54 PM CDTFlash Flood WarningTSACherokee, Craig, Delaware, McIntosh, Mayes, Muskogee and 2 more12 hr
Mar 20, 12:49 AM CDTAreal Flood WarningTSACreek, Okfuskee, Okmulgee, Tulsa, Wagoner10 hr
Mar 20, 12:59 AM CDTFlash Flood WarningTSAHaskell, Latimer, Pittsburg10 hr
Mar 20, 2:05 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Muskogee, Sequoyah12 hr
Mar 20, 2:09 AM CDTFlash Flood WarningTSAChoctaw, Haskell, Latimer, LeFlore, Muskogee, Pittsburg and 2 more12 hr
Mar 20, 2:37 AM CDTRiver Flood WarningTSACherokee24 hr
Mar 20, 2:37 AM CDTRiver Flood WarningTSACherokee12 hr
Mar 20, 2:37 AM CDTRiver Flood WarningTSARogers, Tulsa42 hr
Mar 20, 2:37 AM CDTRiver Flood WarningTSAOsage, Tulsa24 hr
Mar 20, 2:37 AM CDTRiver Flood WarningTSATulsa30 hr
Mar 20, 2:37 AM CDTRiver Flood WarningTSAAdair24 hr
Mar 20, 3:06 AM CDTRiver Flood WarningTSANowata18 hr
Mar 20, 3:48 AM CDTRiver Flood WarningTSAOttawa5 days
Mar 20, 3:48 AM CDTRiver Flood WarningTSALeFlore24 hr
Mar 20, 3:48 AM CDTRiver Flood WarningTSALeFlore3 days
Mar 20, 4:50 AM CDTRiver Flood WarningTSAMuskogee22 hr
Mar 20, 6:16 AM CDTFlash Flood WarningTSACraig, Nowata, Rogers, Tulsa, Washington8 hr
Mar 20, 8:51 AM CDTRiver Flood WarningTSAOttawa18 hr
Mar 20, 10:54 AM CDTFlash Flood WarningTSACherokee, Craig, Delaware, McIntosh, Mayes, Muskogee and 2 more3 hr
Mar 20, 10:57 AM CDTFlash Flood WarningTSAHaskell, Latimer, Pittsburg3 hr
Mar 20, 11:02 AM CDTAreal Flood WarningTSACreek, Okfuskee, Okmulgee, Tulsa, Wagoner3 hr
Mar 20, 11:13 AM CDTRiver Flood WarningTSASequoyah16 hr
Mar 20, 1:51 PM CDTFlash Flood WarningTSAChoctaw, Haskell, Latimer, LeFlore, Muskogee, Pittsburg and 2 more8 hr
Mar 20, 1:55 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Muskogee, Sequoyah8 hr
Mar 20, 1:59 PM CDTFlash Flood WarningTSACherokee, Craig, Delaware, McIntosh, Mayes, Muskogee and 2 more8 hr
Mar 20, 2:04 PM CDTAreal Flood WarningTSACraig, Creek, Muskogee, Nowata, Okmulgee, Osage and 4 more32 hr

Nearby

River Flood Advisories in Oklahoma, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.